Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 61, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 22, 2001, 4:30 PM EDT for Mitchell County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 22, 2001, 4:30 PM EDT (20:30 UTC)
- Expired
- May 22, 2001, 5:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mitchell County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 222031 SVRTLH GAC205-222100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 PM EDT TUE MAY 22 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MITCHELL COUNTY IN GEORGIA * UNTIL 500 PM EDT... * AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER BRANCHVILLE...OR ABOUT 7 MILES SOUTHWEST OF CAMILLA...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 500 PM EDT... MITCHELL CO AIRPORT...BRANCHVILLE... CAMILLA...PELHAM... THE MAIN THREAT FROM THIS STORM I&S LARGE HAIL. LAT...LON 3126 8440 3108 8437 3113 8403 3140 8406 .END 7-TREXLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:08 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 22, 3:08 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT TUE MAY 22 2001 FORECAST CHALLENGE -- TIMING AND STRENGTH OF ONGOING CONVECTION. --CURRENTLY-- WILL KEEP SYNOPSIS SHORT ON ACCOUNT OF RECENTLY ISSUED SVR TSTM WATCH FOR MOST OF OUR GA ZONES. COLD FRONT ALREADY ENTERING OUR AL ZONES WITH MUCH DRIER AIR UPSTREAM. STRONG MID/UPPER JET IS ROUNDING THE SE QUAD OF A DEEPENING UPPER LOW CENTERED OVER NRN MN. BEST DEEP LAYER SHEAR THUS REMAINS N OF OUR CWFA...BUT INSTABILITY IS QUITE STRONG IN OUR AREA AHEAD OF THE FRONT. LATEST RADAR SHOWS BEST COVERAGE OF CONVECTION CURRENTLY OVER OUR GA ZONES ALONG PRE-FRONTAL TROUGH...WITH SECONDARY LINE FORMING OVER OUR WRN ZONES ALONG ACTUAL FRONT. --FORECAST-- WILL WAIT UNTIL ZONE ISSUANCE TIME TO DETERMINE EXTENT AND AMOUNT OF LEFTOVER POPS FOR OUR ZONES. MODELS EXIT COLD FRONT FROM OUR SE ZONES EARLY WEDNESDAY MORNING. WEDNESDAY AND THURSDAY SHOULD BE QUITE DRY WITH TEMPERATURES SLIGHTLY BELOW NORMAL. FIRE WEATHER - SIGNIFICANTLY DRIER AIR WILL REQUIRE A RED FLAG WARNING FOR OUR FL ZONES WED AFTERNOON. MARINE - NO SIGNIFICANT DEVIATIONS FROM CURRENT PACKAGE ARE PLANNED. WINDS AND SEAS SHOULD STAY BELOW SCEC CONDITIONS THROUGH THE PERIOD. EXTENDED (FRIDAY THROUGH TUESDAY) - A VORT LOBE ROTATING AROUND BASE OF DEEP STACKED CUTOFF LOW OVER THE MIDWEST IS PROGGED TO PUSH ANOTHER COLD FRONT S INTO THE CWA FRIDAY...AND THIS BOUNDARY IS THEN FORECASTED TO STALL JUST S OF THE CWFA SATURDAY. PROXIMITY OF LOW WILL ALLOW UNSEASONABLY COOL TEMPERATURES AND UNSETTLED CONDITIONS WITH CYCLONIC FLOW ALOFT TO PERSIST UNTIL TUESDAY...WHEN UPPER LOW SHOULD OPEN AND EJECT E OF AREA. CONSENSUS AMONG THE MEDIUM RANGE MODELS IS SURPRISINGLY GOOD CONSIDERING THE INHERENT UNCERTAINTY WITH FORECASTING CUTOFF FEATURES. PRELIMINARY NUMBERS... TLH 061/086 057/086 2000 PFN 064/081 064/079 3000 DHN 057/082 061/083 1000 ABY 058/083 059/085 3000 VLD 061/084 058/086 2000 .TLH... AL...NONE. GA...SVR TSTM WATCH #275 UNTIL 8 PM EDT FOR SOUTH-CENTRAL AND PART OF SW GA. FL...RED FLAG WRNG ALL ZONES WED AFTN. TJT
In the hours before
Special weather statement, May 22, 2:28 PM EDT, 2 hours 2 minutes before
GAZ125>131-143>148-155>161-230000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 228 PM EDT TUE MAY 22 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA...EFFECTIVE UNTIL 800 PM EDT TUESDAY EVENING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN GEORGIA....CLAY...MILLER...SEMINOLE...CALHOUN...BAKER...DECATUR... DOUGHERTY...MITCHELL...GRADY...LEE...WORTH...COLQUITT...THOMAS... TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER... AND LOWNDES. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
Special weather statement, May 22, 2:40 PM EDT, 1 hour 50 minutes before
GAZ125>131-143>148-155>161-230000- SPECIAL WEATHER STATEMENT...CORRECTED TO REMOVE CALHOUN COUNTY... NATIONAL WEATHER SERVICE TALLAHASSEE FL 240 PM EDT TUE MAY 22 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA...EFFECTIVE UNTIL 800 PM EDT TUESDAY EVENING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN GEORGIA....CLAY...MILLER...SEMINOLE...BAKER...DECATUR...DOUGHERTY.. .MITCHELL...GRADY...LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT.. .COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS /IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.